Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 230, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 13, 2011, 11:40 PM CDT for Custer County, Lincoln County, Nebraska. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2011, 11:40 PM CDT (04:40 UTC)
- Expired
- Jul 14, 2011, 12:23 AM CDT
- In force
- 43 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Custer County, NE, Lincoln County, NE
The radar
The North Platte radar (KLNX), 92 km from the middle of the area, began a volume at 04:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 11:45 PM CDT | HAIL 1.25 | 11 S Arnold, NE | HAIL WAS SPIKED. DELAYED REPORT FROM THE LATE EVENING OF JULY 13TH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.7 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 559 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 972 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
338 WUUS53 KLBF 140440 SVRLBF NEC041-111-140545- /O.NEW.KLBF.SV.W.0230.110714T0440Z-110714T0545Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1140 PM CDT WED JUL 13 2011 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN CUSTER COUNTY IN CENTRAL NEBRASKA... EXTREME NORTHEASTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA... * UNTIL 1245 AM CDT * AT 1137 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES SOUTH OF ARNOLD...AND MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EXTREME NORTHEASTERN LINCOLN AND SOUTHWESTERN CUSTER COUNTIES...INCLUDING THE FOLLOWING LOCATIONS HIGHWAY 47 MILE MARKER 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4117 9982 4104 10024 4134 10028 4140 10015 TIME...MOT...LOC 0440Z 332DEG 9KT 4126 10019 WIND...HAIL 60MPH 1.00IN $$ BUTTLER
2 follow-up statements
862 WWUS53 KLBF 140515 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1215 AM CDT THU JUL 14 2011 NEC111-140524- /O.CAN.KLBF.SV.W.0230.000000T0000Z-110714T0545Z/ LINCOLN NE- 1215 AM CDT THU JUL 14 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN LINCOLN COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF NORTHEASTERN LINCOLN COUNTY AND NO LONGER POSES A SEVERE THREAT. IF SEVERE WEATHER WAS OBSERVED...CONTACT LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. LAT...LON 4134 10023 4140 10015 4117 9982 4105 10022 TIME...MOT...LOC 0514Z 330DEG 6KT 4121 10015 $$ NEC041-140545- /O.CON.KLBF.SV.W.0230.000000T0000Z-110714T0545Z/ CUSTER NE- 1215 AM CDT THU JUL 14 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN CUSTER COUNTY UNTIL 1245 AM CDT... AT 1209 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES SOUTHWEST OF CALLAWAY...OR 15 MILES SOUTH OF ARNOLD...MOVING SOUTHEAST AT 5 MPH. LOCATIONS IMPACTED INCLUDE... HIGHWAY 47 MILE MARKER 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4134 10023 4140 10015 4117 9982 4105 10022 TIME...MOT...LOC 0514Z 330DEG 6KT 4121 10015 WIND...HAIL 60MPH 1.00IN $$ BUTTLER
061 WWUS53 KLBF 140523 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1223 AM CDT THU JUL 14 2011 NEC041-140531- /O.CAN.KLBF.SV.W.0230.000000T0000Z-110714T0545Z/ CUSTER NE- 1223 AM CDT THU JUL 14 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CUSTER COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. IF SEVERE WEATHER WAS OBSERVED...CONTACT LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE. LAT...LON 4134 10023 4140 10015 4117 9982 4105 10022 TIME...MOT...LOC 0521Z 330DEG 6KT 4120 10014 $$ BUTTLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:48 PM CDT, 7 hours 52 minutes earlier.
Area forecast discussion, Jul 13, 3:48 PM CDT, 7 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 348 PM CDT WED JUL 13 2011 .SYNOPSIS... UPPER LEVEL RIDGE IS RETROGRADING TO WEST AND BECOMING CENTERED OVER TX THIS AFTERNOON. SURFACE STATIONARY BOUNDARY IS BEGINNING TO LIFT NORTH AS A WARM FRONT. AS OF 20Z...THE FRONT WAS LOCATED FROM SE CO...INTO N CENTRAL KS...THEN BACK TO THE SE. JUST NORTH OF THE BOUNDARY TEMPERATURES WERE IN THE 70S...INCLUDING 79 AT GLD AND 77 AT MCK. FURTHER NORTH...OVER WESTERN AND N CENTRAL NEB...CLOUDS WERE HOLDING TEMPS IN THE UPPER 60S TO LOWER 70S...SOME 15 TO 20 DEGREES BELOW NORMAL. TO THE SOUTH OF THE BOUNDARY TEMPERATURES WERE IN THE 90S. A COUPLE OF DISTURBANCES MOVING NORTH OF THE FRONT HAVE SPARKED ISOLD SHOWERS AND THUNDERSTORMS. ALSO SEEING THE FRONT RANGE OF THE ROCKIES BEGINNING TO SEE SOME ACTIVITY. WATER VAPOR SHOWS A MORE POTENT DISTURBANCE OVER EASTERN UT/WESTERN WY. && .SHORT TERM... MAIN FOCUS WILL BE RAIN CHANCES AND WARM UP. WHILE MODELS IN VERY GOOD AGREEMENT WITH THE OVERALL PATTERN SHIFT INTO THE WEEKEND...MODELS STRUGGLING IN TRACKING OF SHORT WAVES AND RESULTING POPS THUS A LOWER THAN NORMAL CONFIDENCE LEVEL TOWARDS RAINFALL. TONIGHT WILL SEE A COUPLE OF WAVES MOVE NORTHEAST ACROSS THE CWA...WITH A CHANCE FOR ISOLD TO SCT TSRA WITH EACH. ONGOING ACTIVITY IN THE SE ZONES HAS THE POTENTIAL FOR CONTINUED REDEVELOPMENT FURTHER TO THE SOUTHWEST AND IS SUPPORTED BY THE RAPID UPDATE MODELS...HRRR...AND WILL HAVE HIGHEST CHANCE POPS THERE. OTHERWISE WILL LIKELY TAKE SEVERAL HOURS FOR THE ROCKIES CONVECTION TO MOVE OFF THE HIGHER TERRAIN...WHICH MAY WAIT TILL AFTER MIDNIGHT. TOMORROW MAY SEE SOME LINGER STORMS IN THE NE WHILE THE WARM FRONT SURGES NORTH. DRAMATIC WARMUP EXPECTED AS HIGHS PUSH TO NEAR 90 ACROSS THE NORTH AND INTO THE LOWER TO MID 90S IN THE SOUTH. MODELS DEVELOP CONVECTION ALONG THE FRONT RANGE AS DEW POINTS REMAIN HIGH AND COMBINE WITH ANOTHER WAVE. LOW POPS IN THE WEST EARLY AS STORMS DRIFT TO THE EAST LATE IN THE DAY. BY TOMORROW NIGHT ACTIVE LIKELY TO SPREAD OVER THE REST OF THE CWA...HOWEVER WILL KEEP LOW POPS AS DURATION AND COVERAGE NOT EXPECTED TO BE WIDESPREAD. .LONG TERM... FRIDAY INTO NEXT WEEK WILL SEE THE RIDGE BECOME PARKED ACROSS THE CENTRAL PLAINS. 500MB HEIGHTS CLOSE TO 6K M EARLY IN THE WEEK. TEMPERATURES THRU THE WEEKEND INTO THE FIRST OF NEXT WEEK WILL PUSH INTO THE MID AND UPPER 90S...AND POSSIBLY TRIPLE DIGITS. MONSOON FLOW WILL CONTINUE TO PUMP PACIFIC/GULF MOISTURE OVER THE ROCKIES AND NORTHERN PLAINS. WHILE NOT EXPECTING WIDESPREAD RAINFALL OVER THE CWA...WESTERN ZONES MAY CATCH A FEW STORMS FROM STORMS THAT FIRE OVER THE ROCKIES AND DRIFT EAST. CAP WILL BE FAIRLY STRONG AND WILL CAUSE SHOWERS TO DIMINISH...BUT CAN NOT RULE OUT A FEW STORMS PUSHING INTO THE CWA. THUS HAVE INCREASE TO INCLUDE SLIGHT CHANCE POPS DURING THE OVERNIGHT PERIOD. && .AVIATION... ANOTHER CHALLENGING AVIATION FORECAST IS IN STORE FOR THE NEXT 24 HOURS. SHOWERS WITH ISOLATED RUMBLES OF THUNDER WILL CONTINUE ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA THROUGH EARLY THIS EVENING. THEN...AS FORCING INCREASES AND THE ATMOSPHERE RESPONDS TO A WEAK MID LEVEL IMPULSE PUSHING NORTHEAST OUT OF THE SOUTHERN ROCKIES...ADDITIONAL DEVELOPMENT IS POSSIBLE OVERNIGHT. HEAVY RAINFALL WILL REMAIN THE PRIMARY THREAT...HOWEVER ISOLATED NEAR SEVERE HAIL WITH STRONG WIND GUSTS CANNOT BE ENTIRELY RULED OUT WHERE MODERATE INSTABILITY EXISTS. MODELS ARE ALL OVER THE PLACE WITH THE QPF FIELDS TONIGHT...GFS IS THE MOST BULLISH WITH WIDESPREAD PRECIPITATION LASTING THROUGH THE OVERNIGHT. THE NAM AND A LESSER EXTENT THE HRRR MODEL SOLUTIONS BACKING AWAY FROM THE WIDESPREAD NATURE OF PRECIPITATION. THE NEAR TERM MODELS SUGGEST PRECIPITATION ENDING BY 00Z FOR MUCH OF THE AREA...WITH THE ADDITIONAL DEVELOPMENT REMAINING ALONG THE HIGHER TERRAIN OF EASTERN COLORADO. FOR THE TAF FORECAST HAVE TRENDED TOWARD THE NAM SOLUTION...BUT FUTURE SHIFTS MAY NEED TO AMEND TO INCLUDE RA OR TSRA. OTHERWISE...MODEL SOLUTIONS ARE HINTING AT MVFR OR LOWER CEILINGS BY DAYBREAK...SO WILL DROP PREVAILING CEILINGS AT BOTH TERMINALS TO MVFR...WITH A QUICK RECOVERY BY MID DAY TOMORROW. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS/SHORT TERM/LONG TERM...MASEK AVIATION...JACOBS
Hazardous weather outlook, Jul 13, 4:03 PM CDT, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 403 PM CDT WED JUL 13 2011 NEZ004>010-022>029-035>038-056>059-069>071-094-142115- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 403 PM CDT WED JUL 13 2011 /303 PM MDT WED JUL 13 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE ACROSS NORTH CENTRAL NEBRASKA THIS AFTERNOON...WITH FURTHER DEVELOPMENT POSSIBLE LATER TONIGHT. A WAVE WILL MOVE NORTHEAST FROM THE SOUTHERN ROCKIES TOWARD THE NORTHERN HIGH PLAINS. FORCING WILL INCREASE AS THE ATMOSPHERE RESPONDS TO THE THE WAVE. INSTABILITY WITHIN THE ATMOSPHERE IS MODEST...HOWEVER A BIT STRONGER FURTHER WEST AND SOUTH OF THE FORECAST AREA. IF STORMS WERE TO DEVELOP...THE POTENTIAL FOR STRONG WINDS...VERY HEAVY RAIN AND SMALL HAIL IS POSSIBLE OVERNIGHT. WITH SATURATED SOILS ALREADY IN PLACE...ANY HEAVY RAINFALL WILL POTENTIALLY CAUSE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY THROUGH THE WEEKEND...HOT AND HUMID WEATHER RETURNS AND HEAT BECOMES THE PRIMARY HAZARD. PERSONS PLANNING OUTDOOR ACTIVITIES THE NEXT FEW DAYS WILL WANT TO PREPARE FOR THE WARM AND HUMID CONDITIONS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. HOWEVER SPOTTERS ARE ENCOURAGED TO RELAY ANY SEVERE WEATHER OR RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JACOBS
In the hours before
Special weather statement, Jul 13, 11:16 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1116 PM CDT WED JUL 13 2011 NEZ038-140515- CUSTER NE- 1116 PM CDT WED JUL 13 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CUSTER COUNTY UNTIL 1215 AM CDT... AT 1112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF ARNOLD...MOVING EAST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CALLAWAY... HIGHWAY 40 MILE MARKER 10... HIGHWAY 40 MILE MARKER 20... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BUTTLER
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 3:44 PM CDT | Excessive Heat Watch | LBF | Blaine, Boyd, Brown, Chase, Cherry, Custer and 11 more | 24 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.